Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

July 25, 2021Floyd County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 25, 2021, 9:06 PM EDT for Floyd County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 9:06 PM EDT (01:06 UTC)
Expired
Jul 25, 2021, 9:30 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Floyd County, VA

The radar

The Roanoke radar (KFCX), 13 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS81 KRNK 260106
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
906 PM EDT Sun Jul 25 2021

VAZ017-032-033-260130-
Franklin-Patrick-Floyd-
906 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL 
FLOYD...SOUTHWESTERN FRANKLIN AND NORTH CENTRAL PATRICK COUNTIES...

At 906 PM EDT, a strong thunderstorm was located near Endicott, or
near Floyd, moving southeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Endicott...
and Charity.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3692 8031 3697 8024 3697 8018 3688 8004
      3681 8024
TIME...MOT...LOC 0106Z 306DEG 9KT 3691 8021 

$$

BMG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 8:40 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 25, 8:40 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
840 PM EDT Sun Jul 25 2021

.SYNOPSIS...
Showers and thunderstorms will become more widespread as a cold
front passes over the Mid Atlantic during tonight into Monday.
This front will stall over the Southeast by the middle of this
week, while more disturbances pass over the Northeast.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 830 PM EDT Sunday...

Scattered showers and thunderstorms continue along a slow
southward moving frontal boundary that appears to be just north
of the area. The main focus for the second time today appears to
be along and east of the Blue Ridge from TNB to MTV to LYH.
Again today, the strongest storms and heaviest rainfall has been
in the northeastern part of the CWA, especially just north and
east of LYH where several SVRs and an FLS have been issued once
again this evening. HIRES near term models show this activity
diminishing quickly after sunset, but expect like last night
with this being one of the warmest days of the year so far for
much of the eastern part of the CWA, the convection will likely
linger until at least midnight in some form or fashion. Have
adjusted pops a couple of times to focus mainly along/east of
the Blue Ridge with low chance to slight chance pops west of the
Blue Ridge where activity has diminished or dissipated
completely as of this writing.

No other significant changes at this time.

As of 100 PM EDT Sunday...

Showers and thunderstorms will increase during tonight into
Monday as a cold front passes overhead.

Instability and moisture is gradually increasing, and scattered
showers and thunderstorms are expected in the afternoon across
the mountains. Some of the high-resolution models indicate a
line of storms developing over the Piedmont by this evening. Any
strong storms could produce damaging winds and localized
flooding. Showers and thunderstorms may linger well into the
overnight hours before instability decreases due to loss of
heating and prevalent cloud cover. Patchy fog could also be an
issue by early Monday morning.

The cold front will cross overhead during Monday, which will
bring more widespread coverage of showers and thunderstorms.
Once again, the threats of localized flooding and damaging winds
will exist with any strong storms, but there may be more cloud
cover to dampen some of the instability. The front should exit
to the south across North Carolina by the evening, and some
locations across southeast West Virginia and the Alleghany
Highlands of Virginia may see skies clearing just before
sunset. High temperatures on Monday were nudged a little cooler
to account for the more widespread clouds and rain.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 100 PM EDT Sunday...

A cold front moving across the area Monday should be in the
vicinity of the VA/NC border in the evening. On-going storms
likely across Southside VA and north-central NC piedmont. Models
are pushing the front further to the south towards the NC/SC
border Tuesday with a weak surface high entering the area from
the north. An upper level trough moving across the Ohio-
Tennessee Valleys Tuesday afternoon will bring some cumulus
clouds into the area with a few producing sprinkles.

On Wednesday, high pressure moves off the Mid Atlantic coast
while a surface trough develops over the south-central
Appalachians. As the upper level trough pivots over the region,
the surface trough will become a weak wave over eastern VA.
Convection may fire in the vicinity of this wave during the
afternoon.

Warmer than normal temperatures expected through the period.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 115 PM EDT Sunday...

During this portion of the forecast, high pressure will be in
control of our weather pattern on Thursday, providing for a
mainly dry and warmer than average day. Some late day isolated
showers and storms will be possible over parts of southeast West
Virginia, the portion of our area nearest an approaching cold
front.

A cold front is expected to move through the area late Thursday
night into Friday. Look for increased coverage of showers and
storms, especially Friday afternoon when some of the guidance
indicates the front will be crossing the southern parts of the
area during the peak heating of the day.

Friday night into Saturday offers some questions in the
forecast as a lot will depend upon just how far south of the
region the cold front will progress. Most guidance offers
solutions that continue to show the front's influence as a focus
for convection across parts of the area into Saturday,
especially across western and southern parts of the area.

The same question of frontal position and influence on our
weather pattern will continue into Sunday. While guidance is
suggesting a position farther south than Saturday, most offer
solutions that are not far enough south for no influence.

Temperatures during this portion of the forecast are expected
to average close to five degrees above normal Thursday and
Friday, but closer to normal for Saturday and Sunday.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
As of 830 PM EDT Sunday...

Still dealing with showers and thunderstorms especially along
and east of the Blue Ridge this evening. The LYH area
particularly has been on the edge of a very strong to severe
thunderstorm on the east side of the city. It is now apparent
that this storm will remain east of LYH, so will remove from the
TAF soon. Storms have managed to miss BCB and ROA and appear to
be focused mainly along and east of the Blue Ridge for the
second time this evening. A small storm developed just west of
BLF an hour ago and has now dissipated and moved southeast. So
at this point, it would appear that only the DAN TAF will have
any significant chance of being impacted with thunderstorms this
evening as the activity along the Blue Ridge moves southeast, if
it makes it that far. Some showers will linger in the BCB area
for a while yet as well based on radar.

Overnight should be relatively quiet with convection diminishing
somewhat, but perhaps not all together as the frontal boundary
lingers across the region. PWATS near 2 inches, dewpoints in the
high 60s to lower 70s and northwest flow disturbances combined
with the front will likely result in redevelopment of
showers/storms at times overnight. Fog will likely develop in
areas where it rained significantly or near those areas, such as
LYH and LWB, with fog possible at most sites except ROA. Look
for brief periods and spots of IFR-LIFR in the 08Z-12Z time
frame Monday morning.

For the remainder of the TAF valid period going into Monday
afternoon, look for scattered to numerous convection to develop
along/near the frontal boundary, which once again appears to be
along/east of the Blue Ridge and especially focused near the
VA/NC border by 18Z. Considerably less threat further north it
appears, which may be a bit different thinking that was the case
earlier today. This latest thinking has been reflected in the
latest 00Z TAFs.

For the most part outside of showers/thunderstorms and early
morning fog, ceilings will be VFR and visibilities will be VFR
to MVFR in HZ (areas of smoke/haze tracking southeast from
Canada once again = thus haze may become more evident again
Monday) with winds light southwest to west through most of the
period.

/Confidence Levels in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate,
Wind Direction - Moderate,
Wind Speed - High,
Thunderstorm Threat - Moderate to High.

Extended Aviation Discussion...
The cold front will continue southward into North Carolina Monday
night, but the recent rainfall could trigger more IFR or MVFR
conditions due to low clouds and patchy fog. This front will
stall Tuesday into Wednesday, likely near the I-40 corridor or
south of our CWA. VFR appears more likely toward BLF and LWB,
while DAN might see more clouds and shower chances. Another cold
front should arrive by late Thursday into Friday with an
increased chance for showers and thunderstorms once again. Given
northwest flow aloft across the region thanks to a building 599
dm ridge in the central/south central U.S., disturbances may
bring unexpected convection to the area at times throughout the
week. Will need to keep an eye on the upper midwest/Ohio Valley
area.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PW
NEAR TERM...PW/RAB
SHORT TERM...RCS
LONG TERM...DS
AVIATION...RAB
Hazardous weather outlook, Jul 25, 1:41 PM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
141 PM EDT Sun Jul 25 2021

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-261745-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
141 PM EDT Sun Jul 25 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms are expected this afternoon
through tonight. Any strong storms may produce localized flooding
and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms are expected on Monday. Any strong storms
may produce localized flooding and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

PW

In the hours before

Special weather statement, Jul 25, 6:33 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
633 PM EDT Sun Jul 25 2021

VAZ035-252300-
Amherst-
633 PM EDT Sun Jul 25 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN AMHERST
COUNTY...

At 633 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Glasgow to Amherst to near
Naola. Movement was southeast at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Amherst...
Clifford...
Madison Heights...
Falconerville...
Riverville...
New Glasgow...
and Elon.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3753 7890 3752 7889 3750 7892 3750 7895
      3749 7894 3745 7901 3743 7902 3742 7907
      3740 7906 3739 7908 3741 7911 3740 7912
      3747 7919 3749 7923 3750 7922 3751 7924
      3755 7929 3770 7899 3755 7890 3754 7887
TIME...MOT...LOC 2233Z 325DEG 14KT 3761 7896 3756 7906 3752 7919

BMG
Special weather statement, Jul 25, 7:12 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
712 PM EDT Sun Jul 25 2021

VAZ046-047-260000-
Buckingham-Appomattox-
712 PM EDT Sun Jul 25 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
APPOMATTOX AND BUCKINGHAM COUNTIES...

At 712 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Centenary to Tower Hill. Movement
was southeast at 15 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Buckingham...
Dillwyn...
Bent Creek...
New Canton...
Toga...
Centenary...
and Andersonville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3738 7866 3754 7887 3754 7882 3757 7881
      3759 7883 3764 7877 3764 7872 3767 7872
      3768 7869 3770 7869 3768 7866 3768 7865
      3771 7865 3776 7861 3776 7850 3771 7828
      3770 7828
TIME...MOT...LOC 2312Z 295DEG 15KT 3771 7857 3752 7880

BMG
Special weather statement, Jul 25, 7:45 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
745 PM EDT Sun Jul 25 2021

VAZ035-260015-
Amherst-
745 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AMHERST COUNTY...

At 744 PM EDT, a strong thunderstorm was located near Madison
Heights, or near Lynchburg, moving southeast at 5 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Madison Heights.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3743 7903 3743 7904 3742 7904 3741 7905
      3742 7907 3741 7907 3739 7908 3741 7911
      3740 7912 3746 7917 3748 7917 3752 7908
      3748 7896
TIME...MOT...LOC 2344Z 323DEG 4KT 3746 7911

BMG
Special weather statement, Jul 25, 8:01 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
801 PM EDT Sun Jul 25 2021

VAZ047-260030-
Buckingham-
801 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BUCKINGHAM
COUNTY...

At 801 PM EDT, a strong thunderstorm was located over Andersonville,
or 7 miles south of Buckingham, moving southeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Sheppards...
Andersonville...
and Toga.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3734 7846 3733 7848 3734 7848 3733 7849
      3733 7852 3736 7856 3736 7858 3738 7859
      3739 7858 3740 7859 3738 7863 3742 7864
      3742 7867 3746 7869 3751 7858 3751 7847
      3745 7838
TIME...MOT...LOC 0001Z 317DEG 9KT 3744 7859

BMG
Local storm report, Jul 25, 8:23 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 NE MADISON HEIGHTS    37.45N 79.10W
07/25/2021  E0.70 INCH       AMHERST            VA   TRAINED SPOTTER

&&

PJH
Special weather statement, Jul 25, 9:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
906 PM EDT Sun Jul 25 2021

VAZ017-032-033-260130-
Franklin-Patrick-Floyd-
906 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL
FLOYD...SOUTHWESTERN FRANKLIN AND NORTH CENTRAL PATRICK COUNTIES...

At 906 PM EDT, a strong thunderstorm was located near Endicott, or
near Floyd, moving southeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Endicott...
and Charity.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3692 8031 3697 8024 3697 8018 3688 8004
      3681 8024
TIME...MOT...LOC 0106Z 306DEG 9KT 3691 8021

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:01 PM EDTSpecial Weather StatementRNKBuckingham29 min
Jul 26, 12:15 PM EDTSpecial Weather StatementRNKGiles30 min
Jul 26, 12:22 PM EDTSpecial Weather StatementRNKCity of Lynchburg23 min
Jul 26, 12:27 PM EDTSpecial Weather StatementRNKBotetourt33 min
Jul 26, 12:42 PM EDTSpecial Weather StatementRNKHenry, Patrick48 min
Jul 26, 1:02 PM EDTSpecial Weather StatementRNKBedford, City of Roanoke, City of Salem43 min
Jul 26, 1:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke68 min
Jul 26, 1:38 PM EDTSpecial Weather StatementRNKFranklin37 min
Jul 26, 1:45 PM EDTSpecial Weather StatementRNKCraig, Roanoke, City of Roanoke, City of Salem30 min
Jul 26, 1:56 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania49 min
Jul 26, 2:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem39 min
Jul 26, 2:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem38 min
Jul 26, 2:10 PM EDTSpecial Weather StatementRNKPatrick50 min
Jul 26, 2:19 PM EDTSevere Thunderstorm WarningRNKPatrick41 min
Jul 26, 2:44 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania61 min
Jul 26, 3:00 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington60 min
Jul 26, 3:10 PM EDTSpecial Weather StatementRNKCampbell50 min
Jul 26, 3:41 PM EDTAreal Flood AdvisoryRNKCampbell3 hr
Jul 26, 3:45 PM EDTSpecial Weather StatementRNKFranklin, City of Martinsville60 min
Jul 26, 3:49 PM EDTSevere Thunderstorm WarningRNKAmherst56 min
Jul 26, 3:54 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington51 min
Jul 26, 4:00 PM EDTSpecial Weather StatementRNKAppomattox60 min
Jul 26, 4:09 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville55 min
Jul 26, 4:13 PM EDTSpecial Weather StatementRNKCity of Radford47 min
Jul 26, 4:19 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford56 min
Jul 26, 4:32 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell47 min
Jul 26, 4:34 PM EDTAreal Flood AdvisoryRNKRockbridge, City of Lexington3 hr
Jul 26, 4:36 PM EDTSpecial Weather StatementRNKFloyd54 min
Jul 26, 4:57 PM EDTSevere Thunderstorm WarningRNKBuckingham33 min
Jul 26, 5:01 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington59 min
Jul 26, 5:10 PM EDTFlash Flood WarningRNKAppomattox, Campbell3 hr
Jul 26, 5:10 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski65 min
Jul 26, 5:44 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Jul 26, 5:45 PM EDTSpecial Weather StatementRNKSmyth30 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski55 min
Jul 26, 5:54 PM EDTSpecial Weather StatementRNKBland51 min
Jul 26, 6:18 PM EDTSpecial Weather StatementRNKWythe, City of Galax27 min
Jul 26, 6:33 PM EDTSpecial Weather StatementRNKBotetourt57 min
Jul 26, 6:37 PM EDTSpecial Weather StatementRNKPulaski, City of Radford53 min
Jul 26, 6:41 PM EDTSpecial Weather StatementRNKCraig34 min
Jul 26, 6:50 PM EDTSevere Thunderstorm WarningRNKBotetourt40 min
Jul 26, 7:02 PM EDTSpecial Weather StatementRNKCraig28 min
Jul 26, 7:12 PM EDTSpecial Weather StatementRNKCity of Galax63 min
Jul 26, 7:24 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem40 min
Jul 26, 7:28 PM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Roanoke3 hr
Jul 26, 1:14 PM EDTSpecial Weather StatementRNKSurry, Wilkes31 min
Jul 26, 1:24 PM EDTSevere Thunderstorm WarningRNKAlleghany, Stokes, Surry, Watauga, Wilkes, Yadkin66 min
Jul 26, 2:34 PM EDTSpecial Weather StatementRNKYadkin41 min
Jul 26, 3:34 PM EDTSpecial Weather StatementRNKStokes56 min
Jul 26, 7:08 PM EDTSpecial Weather StatementRNKCaswell52 min
Jul 26, 11:47 AM EDTSpecial Weather StatementRNKSummers43 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.